Any advice for post transplant appatite loss, nausea and vomiting ?

Hello, I was transplanted 11th March this year. Fantastic recovery and regaining of mobility, vitality and clearness of mental functioning. However, the last 10 days has been dramatic loss of  appetite, constant nausea with vertigo and finally tonight, vomiting. On adaport 3mg and 4mg daily, 5mg prednisalone and 1gm of mycophenolate 2 times daily.  Any thoughts ?

14 Replies

oldestnewest
  • PS - attending clinic on Tuesday.

  • Sorry to hear that. I do not have experience of transplant but I'm sure lots of people will share their thoughts with you. I hope Lucy is doing well.

    Thinking of you both.

    🍀

  • I think your urgent priority is to be in touch with your hospital. You are only 5 weeks post transplant and are still in their care. The likelihood will be an adjustment to medication but they are in a far better position to advise than here. Mike

  • You definitely need to contact your your  coordinator urgently

    Good luck

  • Definetly contact your specialist nurse today. 

    Good luck

  • Yes please contact the hospital. 

    It took me nearly 7 weeks to stop feeling so much nausea. I think I regained my appetite after 2 months. It was a challenge to eat a typical portion of meal and the vomiting slowly disappeared after 2 months.

    However I was in hospital all throughout and so they were always there to keep an eye on me.

    Good luck 

  • ask the experts now, probably a simple tweak, but possibly a really important tweak. do it now.

  • Do not wait until Tuesday, phone your co-ordinator today because if you are vomitting you won't be absorbing your anti-rejection medication and without it you could be in trouble.  Phone now.

  • Hello, phoned my coordinators at the Royal Free.  Not to panic, plenty of fluids, light diet and monitor for any worsening of symptoms.  That was directly from the medics so I'm content to wait until clinic on Tuesday.  Advised if it does get worse or any sign of infection to go to a local A & E or directly to the transplant unit.  Thanks for all the advice - I'll keep you posted.  Jim

  • Like the others have said contact them straight away ...as it could be anything....if it was as simple as a tummy bug as someone else has said it could be messing up meds

    Good luck cazer.x

  • Hi. Could be your body still vetting used to your new liver. Anothing thing  is it may be a side effect of one of your  meds,  check by reading the leaflet in the boxes.

  • Hi I had all these side effect, plus many others, from meds. Found with the nausea to take meds with good, not before or even after, but same time as even if just a biscuit or two. Also found ginger very helpful, at its worst (still get 18mths on) have meds to help. The dietician adviced small snacks through day, few nuts, piece fruit, bit cheese, or a milkshake. 

    Hope all goes well at your next appointment

  • I'm glad to hear it was nothing urgent. I've been quite the opposite though. Transplant only slowed me down for a couple of days before I got my appetite back. I was overjoyed when I was told I had to go on a high calorific diet after the surgery, however a year and a half down the line and I've put on over 20kg. So I'm now on a diet and exercise regime :)

    But I felt compelled to reply because you mentioned "clearness of mental functioning". That was not something I thought was going to happen at such a rate or by so much. I think the brain fog builds up over years, and you compensate and adjust your idea of what you are capable of. 

  • Brummi - I like your typing error !  Yes my body is still Vetting my new liver 

You may also like...